|l am taking meds for the first time...
Feb 26, 2009
Hi Dr Ben, you are my hero and shining light living with hiv,
l am starting meds for the first time CD4 is 308 and viroal load 45,000 %19,
l told the doctor that l want a once daily med to take in the morning, he has come up with Truvada and Nevirapine to take one tablet in the first two weeks
then after two weeks to take 2 tablets nevirapine and one truvada in the morning...
Dr l know after two weeks you take one nevirapine tab in the morning and one at night, but l am out most nights,
so the doctor said its ok to take the once morning combo of 2 nevirapine and one truvada,
can you please give me your opinion on my once daily morning combo.....
what are the normal side effects from this combo ???
Thank you so much for your time
| Response from Dr. Young
Thanks for your post and very kind words.
Your doctor's plan is a reasonable one. While nevirapine (Viramune) is FDA-approved as a twice-daily medication, it is widely dosed once-daily (2 tablets, 400 mg total).
Normally, this is a very well tolerated regimen for first-line treatment, if your CD4 count is above 250 (for women) or 400 (for men), nevirapine isn't recommended in the US, because of increased risk of liver toxicity. Another common side effect of nevirapine is rash- we'll closely monitor patients initiating nevirapine for these side effects.
All patients who received tenofovir (part of Truvada) should have baseline and subsequent screening for kidney health. In patients with significant baseline kidney disease (or risks), I'll consider using alternative NRTIs.
So, best of health to you, Rodney. Stay in touch and let us know how you're doing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Getting AIDS Sex With A Prostitute
- Chances Of Catching HIV From Sex With A Prostitute
- Bloody Nose After Unprotected Anal Sex Worried I Have HIV
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Pain In Balls After Barebacking Sign Of HIV AIDS
- Red Spots After Sex With Hooker Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.